Article

The spread of unicyclic graphs with given size of maximum matchings

Nankai University, T’ien-ching-shih, Tianjin Shi, China
Journal of Mathematical Chemistry (Impact Factor: 1.27). 11/2007; 42(4):775-788. DOI: 10.1007/s10910-006-9141-6

ABSTRACT The spread s(G) of a graph G is defined as s(G)=max The spread s(G) of a graph G is defined as s(G)=max
i,j i,j
|λ |λ
i i
−λ −λ
j j
|, where the maximum is taken over all pairs of eigenvalues of G. Let U(n,k) denote the set of all unicyclic graphs on n vertices with a maximum matching of cardinality k, and U |, where the maximum is taken over all pairs of eigenvalues of G. Let U(n,k) denote the set of all unicyclic graphs on n vertices with a maximum matching of cardinality k, and U
*(n,k) the set of triangle-free graphs in U(n,k). In this paper, we determine the graphs with the largest and second largest spectral radius in U *(n,k) the set of triangle-free graphs in U(n,k). In this paper, we determine the graphs with the largest and second largest spectral radius in U
*(n,k), and the graph with the largest spread in U(n,k). *(n,k), and the graph with the largest spread in U(n,k).

1 Follower
 · 
72 Views
  • Source
    [Show abstract] [Hide abstract]
    ABSTRACT: The inertia of a graph is an integer triple specifying the number of negative, zero, and positive eigenvalues of the adjacency matrix of the graph. A unicyclic graph is a simple connected graph with an equal number of vertices and edges. This paper characterizes the inertia of a unicyclic graph in terms of maximum matchings and gives a linear-time algorithm for computing it. Chemists are interested in whether the molecular graph of an unsaturated hydrocarbon is (properly) closed-shell, having exactly half of its eigenvalues greater than zero, because this designates a stable electron configuration. The inertia determines whether a graph is closed-shell, and hence the reported result gives a linear-time algorithm for determining this for unicyclic graphs.
    Linear Algebra and its Applications 08/2008; 429(4):849-858. DOI:10.1016/j.laa.2008.04.013 · 0.98 Impact Factor
  • [Show abstract] [Hide abstract]
    ABSTRACT: Authors’ abstract: Let G be a connected graph, and let ϵ b (G) and S Q (G) be the edge bipartiteness and the signless Laplacian spread of G, respectively. We establish some important relationships between ϵ b (G) and S Q (G), and prove S Q (G)≥2(1+cosπ n), with equality if and only if G=P n or G=C n in case of odd n. In addition, we show that if G≠P n or G≠C 2k+1 , then S Q (G)≥4, with equality if and only if G is one of the following graphs: K 1,3 , K 4 , two triangles connected by an edge, and C n for even n. As a consequence, we prove a conjecture of D. Cvetković et al. on minimal signless Laplacian spread [Publ. Inst. Math., Nouv. Sér. 81(95), 11–27 (2007; Zbl 1164.05038)].
    Applicable Analysis and Discrete Mathematics 04/2012; 6(1). DOI:10.2298/AADM120127003F · 0.71 Impact Factor
  • [Show abstract] [Hide abstract]
    ABSTRACT: The Laplacian spread of a graph is defined to be the difference between the largest eigenvalue and the second-smallest eigenvalue of the Laplacian matrix of the graph. Bao, Tan and Fan [Y.H. Bao, Y.Y. Tan,Y.Z. Fan, The Laplacian spread of unicyclic graphs, Appl. Math. Lett. 22 (2009) 1011–1015.] characterize the unique unicyclic graph with maximum Laplacian spread among all connected unicyclic graphs of fixed order. In this paper, we characterize the unique quasi-tree graph with maximum Laplacian spread among all quasi-tree graphs in the set Q(n,d) with 1⩽d⩽n-42.
    Linear Algebra and its Applications 07/2011; 435(1):60-66. DOI:10.1016/j.laa.2010.04.013 · 0.98 Impact Factor